Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 26, 2015, 1:36 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2015, 1:36 AM CDT (06:36 UTC)
- Expired
- Oct 26, 2015, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 571 m²/s²
- 0-3 km storm-relative helicity
- 827 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WGUS54 KLCH 260636 FFWLCH TXC199-241-361-457-260930- /O.NEW.KLCH.FF.W.0046.151026T0636Z-151026T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT MON OCT 26 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN TYLER COUNTY IN SOUTHEASTERN TEXAS... NORTHWESTERN ORANGE COUNTY IN SOUTHEASTERN TEXAS... NORTHEASTERN HARDIN COUNTY IN SOUTHEASTERN TEXAS... JASPER COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 430 AM CDT * AT 130 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATES 2 TO 4 INCHES OF RAIN HAVE FALLEN DURING THE PAST FEW HOURS IN ADDITION TO RAIN THAT FELL DURING THE DAY SUNDAY. THIS WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... JASPER...SILSBEE...EVADALE...FRED...TOWN BLUFF...BUNA... PINE FOREST...LAKEVIEW...ROGANVILLE...MT. UNION...MAGNOLIA SPRINGS...CANEY HEAD...SPURGER AND WEISS BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3097 9390 3014 9391 3018 9413 3090 9423 $$ 24
1 follow-up statement
543 WGUS74 KLCH 260924 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT MON OCT 26 2015 TXC199-241-361-457-260930- /O.EXP.KLCH.FF.W.0046.000000T0000Z-151026T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER TX-ORANGE TX-HARDIN TX-JASPER TX- 424 AM CDT MON OCT 26 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TYLER...NORTHWESTERN ORANGE...NORTHEASTERN HARDIN AND JASPER COUNTIES WILL EXPIRE AT 430 AM CDT... RADAR INDICATES A DIMINISHING THREAT FOR HEAVY RAIN AND FLASH FLOODING AS THE AREA OF RAIN CONTINUES TO WEAKEN. MINOR FLOODING OF LOW LYING AREAS IS STILL POSSIBLE BUT FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3097 9390 3014 9391 3018 9413 3090 9423 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 11:48 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 25, 11:48 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT SUN OCT 25 2015
.DISCUSSION...
FINAL UPDATE OF THE EVENING. REMOVED FLOOD WATCH I-10 CORRIDOR
SOUTH WERE GENERALLY LOWER RAINFALL TOTALS HAVE OCCURRED...AND
LITTLE IN THE WAY OF ADDITIONAL RAIN AMOUNTS ARE EXPECTED. GREATER
AMOUNTS HAVE FALLEN OVER NORTHERN HALF OR SO OF THE AREA...AND
THERE IS STILL A RISK OF HEAVIER BANDS OF RAIN TO DEVELOP IN THIS
REGION DURING THE OVERNIGHT HOURS...THUS THE WATCH WAS LEFT FOR
THESE AREAS.
THE STORM WARNING WEST OF CAMERON HAS BEEN LOWERED...WITH A GALE
WARNING NOW IN EFFECT FOR ALL GULF WATERS THROUGH MONDAY MORNING.
NO OTHER CHANGES AT THIS TIME.
13
&&
.PREV DISCUSSION... /ISSUED 1146 PM CDT SUN OCT 25 2015/
AVIATION...GUSTY NORTHERLIES ARE NOW IN PLACE AT LCH...BPT AND
AEX. THIS WILL SOON BE THE CASE AT LFT AND ARA AS A STRONG
SURFACE LOW PRESSURE SYSTEM ENTERING LOWER ACADIANA ADVANCES EAST.
IFR CEILINGS HAVE OR WILL DEVELOP IN THE WAKE OF THIS SYSTEM AS
LOW LEVEL MOISTURE BECOMES LOCKED BENEATH A FRONTAL INVERSION. A
POSSIBILITY FOR SOME RAINS WILL CONTINUE OVERNIGHT AND MONDAY
MORNING.
PREV DISCUSSION... /ISSUED 1007 PM CDT SUN OCT 25 2015/
DISCUSSION...
EXPANDED THE WIND ADVISORY A BIT NORTH TO INCLUDE ORANGE COUNTY IN
SE TX AND CALCASIEU PARISH IN SW LA...WHERE OBSERVATIONS THE PAST
COUPLE OF HRS SUPPORT ADVISORY LEVEL WINDS. OTHERWISE...QPF/POP
GRIDS WERE UPDATED TO REFLECT LATEST GUIDANCE AND TRENDS...AND IT
IS QUITE LIKELY THAT AT LEAST PARTS IF NOT ALL OF THE FLOOD WATCH
WILL BE ENDED SHORTLY.
13
PREV DISCUSSION... /ISSUED 816 PM CDT SUN OCT 25 2015/
DISCUSSION...
EARLY EVENING UPDATE TO AMEND WIND GRIDS AND ASSOCIATED HAZARD
GRIDS AS SFC LOW NEAR THE ERN CAMERON AND VERMILION PARISH COASTS
CONTINUES TO SLOW TREK TWD THE ENE. RISK OF COASTAL FLOODING HAS
DROPPED WEST OF THE SFC LOW AMID STRONG OFFSHORE FLOW...SO THE
HAZARD WAS LOWERED FOR THE SE TX/SW LA COASTS WHILE STILL RETAINED
FOR THE SC LA COAST.
INLAND WINDS CONTINUE ABOVE ADVISORY CRITERIA OVER COASTAL SE
TX/SW LA...WHILE THEY HAVE GENERALLY DECREASED AWAY FROM THE
COAST AND OVER SOUTH CENTRAL LOUISIANA WITH THE APPROACH OF THE
SFC LOW. THIS HAZARD WAS ADJUSTED ACCORDINGLY.
THE STORM WARNING OVER THE GULF WATERS WAS TRIMMED BACK TO THE
WATERS WEST OF CAMERON FOR THE REST OF THE EVENING...WITH A GALE
WARNING IN EFFECT FOR THE GULF WATERS EAST OF CAMERON. A GALE
WARNING IS IN EFFECT FOR ALL GULF WATERS FROM AFTER MIDNIGHT
THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY CONTINUES FOR THE
COASTAL LAKES AND BAYS.
WIDESPREAD LIGHT TO MODERATE RAIN...WITH OCCASIONAL HEAVIER
BURSTS...CONTINUES OVER MUCH OF THE AREA EXCEPT FOR SOUTH CENTRAL
LA WHICH CURRENTLY RESIDES IN THE DRY SLOT. COMMA HEAD/WRAP AROUND
PCPN WILL CONTINUE TO SLOWLY TRACK EASTWARD THE REST OF TONIGHT
INTO MONDAY IN TANDEM WITH SHORTWAVE TROF PIVOTING EWD THROUGH THE
REGION. FLASH FLOOD WATCH WILL REMAIN AS IS FOR NOW.
13
PREV DISCUSSION... /ISSUED 639 PM CDT SUN OCT 25 2015/
AVIATION...A STRONG SURFACE LOW PRESSURE SYSTEM HAS NOW ADVANCED
TO NEAR THE LOWER ACADIANA COAST...AND IS EXPECTED TO MOVE SLOWLY
EAST TO NORTHEAST OVER THE NEXT 24 HOURS. OCCASIONAL RAINS WILL
CONTINUE ACROSS THE FORECAST AREA OVERNIGHT AND MONDAY MORNING...
WHILE CEILINGS REMAIN LOCKED IN AT LOW-END MVFR DOWN INTO IFR.
STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL.
PREV DISCUSSION... /ISSUED 435 PM CDT SUN OCT 25 2015/
DISCUSSION...
THE COMBINATION OF A SURFACE LOW MOVING UP THE TEXAS COAST TODAY
AND A STALLED FRONTAL BOUNDARY HAS PRODUCED RAINFALL TOTALS OF
THREE TO EIGHT INCHES IN LOCATIONS. BRISK WINDS ALONG THE COASTAL
COUNTIES AND PARISHES AS LAKE CHARLES CURRENTLY HAS 20 KTS GUSTING
TO 27 KNOTS. THE SURFACE LOW IS OFF THE SOUTHWEST LOUISIANA COAST
AND LOOKS TO TRACK INTO SOUTH CENTRAL LOUISIANA LATER THIS
EVENING. TIDES HAVE RANGED FROM FOUR TO ABOVE SIX FEET TODAY
DURING THE PERIOD OF HIGH TIDE. WINDS REPORTED IN THE COASTAL
WATERS WERE FROM 40 TO 47 KTS WITH ONE GUST REPORTED TO 60 KTS.
WE ARE BEGINNING TO START A SLOW DOWNWARD TREND WITH THIS EVENT.
AS THE LOW MOVES ONSHORE THIS EVENING WINDS WILL BEGIN TO TAPER
OFF AND THE STORM WARNING IN THE COASTAL WATERS WILL BE ENDED
AROUND 10 PM WITH A GALE WARNING CONTINUING THROUGH THE OVERNIGHT
HOURS. RAINS ARE EXPECTED TO CONTINUE BUT WILL TAPER OFF THROUGH
THE DAY TOMORROW. RAINFALL TOTALS LOOK TO BE ON TRACK WITH THE
FORECAST GUIDANCE AND WILL HOLD TO THOSE VALUES. AS THE LOW MOVES
INTO EASTERN LOUISIANA DRIER AIR WILL BEGIN TO SPILL IN FROM
CENTRAL TEXAS LATE IN THE DAY ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 69 60 75 / 100 60 30 20
LCH 66 71 61 78 / 90 40 20 10
LFT 69 75 64 76 / 90 40 30 20
BPT 62 71 61 78 / 90 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR LAZ027>033.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ041-073-074.
COASTAL FLOOD WARNING UNTIL 7 PM CDT MONDAY FOR LAZ052>054.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR TXZ180-201-259>262.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR TXZ215-216.
GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ450-452-455-470-472-
475.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ430-432-435.
&&Hazardous weather outlook, Oct 25, 5:04 AM CDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CDT SUN OCT 25 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. ...FLASH FLOOD WATCH THROUGH MONDAY MORNING... ...MINOR FLOODING ALONG THE COAST THROUGH THE WEEKEND... .DAY ONE...TODAY AND TONIGHT RAINFALL AMOUTS OF 5 TO 7 INCHES ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO AREAS OF FLASH FLOODING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, GUSTY WINDS...AND AN ISOLATED TORNADO IS POSSIBLE RIGHT ALONG THE COASTAL AREAS. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL. GMZ430-432-435-450-452-455-470-472-475-261015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. ...MINOR TO MODERATE FLOODING ALONG THE COAST THROUGH THE WEEKEND... ...GALE WARNING IN EFFECT THROUGH TONIGHT... .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL CONTINUE TO INCREASE THROUGH THE DAY WITH FREQUENT GUSTS UP OVER GALE FORCE. SEAS WILL BE RUNNING FROM 6 TO 12 FEET. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:45 PM CDT | Flash Flood Warning | LCH | Newton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.